Am I taking too much Cynoplus?

Discussion in 'Supplements, Pharmaceutical Drugs' started by sprinter, Apr 9, 2014.

  1. sprinter

    sprinter Member

    Joined:
    Nov 19, 2013
    Messages:
    232
    Gender:
    Male
    Any advice much appreciated...

    My pulse was originally around 60 and I had cold hands and feet...

    Took 1/16th Cynoplus per day for three weeks....no change
    Took 1/8th per day for three weeks... no change
    Took 1/4th per day (half in morning/half at night)... my pulse shot up to 85-95 and I was feeling warm and great.

    It then dropped down to around 80. But now it's 5 weeks later and my pulse is back down to around 60-65 and I have cold hands and feet. I'm not sure what happened? I did travel for two weeks and suffered from some stomach issues during that time. I did eat a peat diet during that time, but different brands of food, and I'm thinking this may have been the problem.

    Anyway, I decided to up the doasgae to 1/2 Cynoplus (1/4 in morning and evening) yesterday and my pulse was 90 this morning and I feel good. I just want to make sure I'm not taking too high a dose and ask if my situation sounds normal. From the research I've done most people seem to do good on 1/4th Cynoplus. I believe Peat says people usually need less thyroid in summer and I was expecting to be taking less in the near future, not more.

    Is 1/2 Cnyopuls a safe dose? I take no other supplements. How much Cynoplus is it considered ok to go up to if pulse drops back down? Would staying at a certain dosage for a month be prudent before upping dose?

    Thanks so much.
     
  2. aguilaroja

    aguilaroja Member

    Joined:
    Jul 24, 2013
    Messages:
    835
    I don't know the specific situation, and am only giving a general impression, for discussion.

    Travel itself, especially changing time zones, will frequently alter daily rhythms, metabolism, and measured thyroid hormone levels. It can exaggerate low metabolism and is tricky in early stages of boosting metabolism. (I'm all for travel, part of life's adventures...)

    The early response of increased warmth could have been close to steady state before the travel. But it also could have been the cells "hungry" for T3 and a promising early response that was not yet equilibrium.

    The optimal tracking includes monitoring resting temperature and pulse, symptom improvement, physical signs, and practitioner guidance. If concerned about safety, learn the signs of hyperthyroidism as a caution.

    1/2 tab total per day of Cynoplus is less than two grains, a common amount used by the pioneer endocrinologist Broda Barnes. There are many people supplementing thyroid who are using far more.

    Unless things are urgent, a gradual time frame is to adjust the amount every 3 weeks or so. It's preferable to look at trends over a few days or weeks rather than day-to-day. While I find it true that seasonally thyroid function is better in the sunny months, the first goal is to feel well, before tapering. If a next increment is needed, an added quarter tablet during the day (to spread out the T3 amount during the day) is one common tactic.

    There is a recent thread about "thyroid surrogates" and many threads on the forum about how to support thyroid function independent of using bio-identical thyroid. It's actually great that you got a noticeable response previously using 1/4 tablet total, and that you have the margin to observe and adjust gradually.
     
  3. aquaman

    aquaman Member

    Joined:
    Aug 9, 2013
    Messages:
    1,297
    I'm not great at dosing, but some people say to use a combo of Cynoplus in morning and evenings, and Cynomel (pure T3) in the day to "top up"

    You'll be adding 15mg of T3 if you take 1/2 tablet (as well as 60mg of T4). You;ll need to take this after a meal to spread out the dose. Or does smaller amounts, more often.
     
  4. OP
    sprinter

    sprinter Member

    Joined:
    Nov 19, 2013
    Messages:
    232
    Gender:
    Male
    Sorry for the delay. Thank you both for the responses. Aguilaroja, the info you provided about time zones was very informative.
     
  5. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    Stomach upset probably caused loss of potassium,sodium and other minerals,
    this can increase hypo symptoms. RP has also mentioned once he travelled
    to a place where water was fluoridated, water completely destroyed
    the thyroid supplement he was taking.

    Half life of T4 is 5-7 days and it can take more than 2 weeks for T4 to reach saturation.
    So increasing T4 intake will continue to build up and the amount depends on
    how fast your metabolism is. It often happens that people get
    high T4 or hyper symptoms after weeks of increasing T4 .
    Another possibility is meds you took during stomach upset
    was not fully absorbed that can cause decrease in your T4 storage.
     
  6. Anonymous

    Anonymous Guest


    Mittir,

    Does the 5-7 day half life of T4 only apply to T4 supplements, or does the natural T4 produced by your own gland also have the same half life?
     
  7. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    @Wheat&PUFAs

    As far as i know ,half life of T4 in biological form and synthetic form both
    are long and 5-7 days are mentioned in articles i have read.
     
Loading...